What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 3, 6:07 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 3, 6:07 PM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service New York NY
707 PM EDT Sat Aug 3 2019
.SYNOPSIS...
A weak cold front will move through the region early on Sunday. The
front will then stall just south of the region through Sunday night
before slowly returning north as a warm front into Monday as
high pressure builds from the west and quickly moves offshore.
A slow moving frontal system then impacts the region for the
mid week, before high pressure returns for next weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Any convective activity should gradually dissipate throughout
this evening with a loss of daytime heating, while the activity
slowly moves east and southeast. Cannot rule out some locally
heavy rain that could lead to minor poor drainage type flooding
across mainly interior zones. Also a few strong wind gusts may
accompany thunderstorms this evening, mainly across far northern
sections before the activity weakens and dissipates. The cold
front behind the pre-frontal trough moves through overnight
across interior sections, and should get into and just through
the city by about 9z. Much of the guidance then has the boundary
clearing far eastern sections towards and just after 12z with
dew points beginning to decrease across northern zones.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The cold front that moves across Sunday will settle across the
southern portion of the coastal waters, just south of the
region throughout the day. Instability values do come down
primarily across the board, although the HRRR does keep some
CAPE leftover across far southern and southeastern parts of the
CWA. The MET and MAV guidance is adamant about it remaining dry
with low POPs, but there are some higher res guidance suggesting
some precip activity at various times throughout the day.
Therefore, thought it prudent to go with a slight chance POPs
across the entire area as the front does not sufficiently clear
the entire region out from the previous air mass and there may
be enough with spokes of energy with the northern branch in the
mid levels to trigger some showers. The best chance may be for
the late morning and early afternoon, but thought it best not
to get overly detailed as far as timing of any precip chances
for Sunday. Weak high pressure out of the Great Lakes should
begin to build in enough to keep things completely dry for
Sunday night into Monday morning. This will lead to a somewhat
more discernible drop in dew points / humidity levels by Monday
morning.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Large scale blocking pattern with dominant high pressure over the
Southwestern U.S. and the Bermuda high will place our region in a
more unsettled period with a series of upper troughs and smaller
scale short waves moving through. At the surface, a nearly stalled
frontal boundary will quickly return north as a warm front on Monday
as high pressure shifts offshore. Chances of precipitation will be the
lowest Monday, with subsidence aloft and drier air overcoming any
lift from the front.
By Monday night into Tuesday, flow aloft becomes more west-
southwesterly as upper troughs begin to phase. As a result, moisture
begins to increase, with PWATs approaching two inches by Thursday.
There has been some consistent consensus for the best chance of any
rain and/or thunderstorms to be Wednesday and Thursday. Trended more
towards the Canadian/Euro as the GFS appears to wet in the extended.
There is still some uncertainty on the timing of smaller scale waves
that will move through, which lowers confidence on timing of any
potentially heavier periods of showers and thunderstorms, though it
is likely that most will be diurnally driven. The system then
finally begins to progress east of the area into the weekend.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
A pre frontal trough will be remain over southern New England to
southeastern Pennsylvania this evening and early tonight, as a cold
front slowly approaches, and moves through early Sunday morning.
Will watch convection moving through portions of the interior,
with KSWF, and CT terminals possibly impacted this evening.
Otherwise, coverage of showers/thunderstorms should diminish as
the night progresses. A few showers or thunderstorms are
possible Sunday afternoon, but most areas remain dry.
Winds become light tonight, and shift to light north by Sunday
morning. Winds increase to 5-10 kt from the N/NW as the morning
progresses, with some sea breeze development possible during
the afternoon for CT terminals, KJFK and KISP.
.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
.Sunday night-Monday...VFR.
.Tuesday...Mainly VFR, MVFR possible late in showers and
thunderstorms.
.Wednesday-Thursday...Mainly VFR, MVFR possible in scattered to
isolated showers and thunderstorms.
&&
.MARINE...
A weak pressure gradient through early next week will lead to
sub-SCA winds and seas. South-southwest flow then becomes more
persistent into the mid week as a frontal system slowly
approaches the waters, allowing ocean seas to build due to the
increasing swell.
&&
.HYDROLOGY...
Some localized flooding for urban and poor drainage areas is
possible in associated with any thunderstorms this evening.
Periods of locally heavy rainfall may be possible with
thunderstorms that develop on Wednesday and Thursday, which may
result in localized flooding for urban and poor drainage areas.
&&
.TIDES/COASTAL FLOODING...
Some of the western south shore back bay locations will approach
minor coastal flood benchmarks for the high tide cycles for this
evening, and should fall just short of coastal flood benchmarks for
Sunday evening. A coastal flood statement remains in effect for
the Western south shore back bays for this evening. No
statements for Sunday evening are planned at this time.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...MD/JE
NEAR TERM...JE
SHORT TERM...JE
LONG TERM...MD
AVIATION...PW
MARINE...MD/JE
HYDROLOGY...MD/JE
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 3, 3:50 PM EST, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
450 PM EDT Sat Aug 3 2019
NJZ004-006-103>108-NYZ071>075-078>081-176>179-042100-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk-
Southeastern Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
450 PM EDT Sat Aug 3 2019
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ330-335-338-340-345-350-353-355-042100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
450 PM EDT Sat Aug 3 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ005>012-NJZ002-NYZ067>070-042100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam-
Rockland-Northern Westchester-
450 PM EDT Sat Aug 3 2019
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 3, 8:06 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
906 PM EDT SAT AUG 03 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG SOMERS 41.33N 73.69W
08/03/2019 WESTCHESTER NY SOCIAL MEDIA
TREE LIMBS DOWN AND YARD FURNATURE TOSSED AND DAMAGED
DUE TO THUNDERSTORM WIND GUSTS.
&&
TMSpecial weather statement, Aug 3, 8:08 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service New York NY
908 PM EDT Sat Aug 3 2019
CTZ009-NYZ070-071-040200-
Southern Fairfield-Southern Westchester-Northern Westchester-
908 PM EDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES...
At 908 PM EDT, a strong thunderstorm was located over Mount Kisco,
moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Stamford, Norwalk, New Rochelle, White Plains, Port Chester,
Ossining, New Canaan, Rye, Mount Kisco, Greenwich, Harrison, Darien,
Scarsdale, Hawthorne and Bedford.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4106 7337 4101 7350 4100 7354 4099 7356
4100 7359 4093 7370 4090 7377 4121 7392
4132 7362
TIME...MOT...LOC 0108Z 332DEG 14KT 4120 7375
PWSpecial weather statement, Aug 3, 8:24 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New York NY
924 PM EDT Sat Aug 3 2019
NJZ002-103-NYZ067>070-040230-
Western Bergen-Western Passaic-Putnam-Rockland-Northern
Westchester-Orange-
924 PM EDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PASSAIC...NORTHERN
WESTCHESTER...ORANGE...WESTERN PUTNAM AND ROCKLAND COUNTIES...
At 922 PM EDT, a strong thunderstorm was located near Vernon Valley,
or 7 miles west of Warwick, moving east at 20 mph. Other storms were
scattered across Orange and Rockland Counties moving east, southeast
at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with some
of this activity.
Locations impacted include...
Middletown, West Milford, Peekskill, Ringwood, Suffern, Mahopac,
Monroe, West Point, Warwick, Goshen, Sloatsburg, Cold Spring,
Howells, New Windsor and Bloomingdale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4150 7455 4150 7448 4152 7446 4148 7400
4146 7400 4144 7398 4147 7395 4147 7392
4132 7364 4120 7394 4100 7433 4111 7448
4120 7437 4130 7458
TIME...MOT...LOC 0122Z 270DEG 19KT 4128 7450
PWSpecial weather statement, Aug 3, 8:55 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New York NY
955 PM EDT Sat Aug 3 2019
CTZ009-NYZ069>071-040245-
Southern Fairfield-Rockland-Southern Westchester-Northern
Westchester-
955 PM EDT Sat Aug 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...CENTRAL
WESTCHESTER AND ROCKLAND COUNTIES...
At 954 PM EDT, a strong thunderstorm was located over Ossining,
moving east at 20 mph. Another strong storm was near White Plains.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Stamford, Norwalk, White Plains, New City, Port Chester, Ossining,
New Canaan, Rye, Haverstraw, Tarrytown, Mount Kisco, Dobbs Ferry,
Nyack, Greenwich and Harrison.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4114 7406 4129 7372 4110 7333 4100 7354
4099 7356 4100 7359 4091 7371
TIME...MOT...LOC 0154Z 290DEG 18KT 4117 7386
PWSpecial weather statement, Aug 3, 9:27 PM EST, 39 minutes before
Special Weather Statement
National Weather Service New York NY
1027 PM EDT Sat Aug 3 2019
CTZ009-NJZ004-006-103>106-NYZ069>071-073-040315-
Southern Fairfield-Hudson-Eastern Essex-Western Bergen-Western
Essex-Eastern Bergen-Eastern Passaic-Rockland-Bronx-Southern
Westchester-Northern Westchester-
1027 PM EDT Sat Aug 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
HUDSON...EASTERN PASSAIC...BERGEN...ESSEX...CENTRAL WESTCHESTER...
BRONX AND ROCKLAND COUNTIES...
At 1027 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Monsey to Riverdale to Dover.
Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Yonkers, Paterson, Stamford, Norwalk, Passaic, White Plains, Wayne,
Bloomfield, Hackensack, New City, Orange, Port Chester, Bergenfield,
Paramus and Ossining.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4077 7437 4080 7437 4082 7433 4086 7432
4087 7434 4090 7433 4091 7429 4089 7428
4090 7427 4093 7429 4105 7426 4117 7405
4125 7381 4110 7336 4094 7376 4086 7391
4088 7391 4088 7393 4084 7396 4075 7414
TIME...MOT...LOC 0227Z 254DEG 33KT 4115 7405 4100 7431 4087 7456
PWSpecial weather statement, Aug 3, 10:06 PM EST, 0 minutes before
Special Weather Statement
National Weather Service New York NY
1106 PM EDT Sat Aug 3 2019
CTZ009-NJZ004-006-104>106-NYZ070>073-078-176>179-040400-
Southern Fairfield-Hudson-Eastern Essex-Western Essex-Eastern
Bergen-Eastern Passaic-Northern Nassau-Northern Queens-Northwest
Suffolk-Southern Queens-Bronx-Southern Westchester-New York
(Manhattan)-Northern Westchester-Southern Nassau-
1106 PM EDT Sat Aug 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
HUDSON...SOUTHEASTERN BERGEN...CENTRAL ESSEX...SOUTHERN
WESTCHESTER...QUEENS...BRONX...WEST CENTRAL SUFFOLK...NEW YORK
(MANHATTAN) AND CENTRAL NASSAU COUNTIES...
At 1106 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Tarrytown to Bergenfield to Caldwell.
Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Jamaica, Yonkers, Stamford, Norwalk, New Rochelle, Flushing, Passaic,
White Plains, Mott Haven, Hoboken, Bloomfield, East Tremont,
Hackensack, Commack and Huntington Station.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4080 7436 4091 7413 4089 7412 4102 7396
4100 7389 4112 7385 4111 7324 4100 7359
4088 7374 4086 7366 4092 7364 4097 7340
4092 7320 4098 7315 4097 7315 4081 7327
4078 7344 4076 7344 4067 7371
TIME...MOT...LOC 0306Z 276DEG 25KT 4106 7384 4093 7398 4086 7426
PW